Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 53, NWS Corpus Christi, TX

June 16, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 16, 2004, 2:30 PM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2004, 2:30 PM CDT (19:30 UTC)
Expired
Jun 16, 2004, 5:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2792 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2792 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 161931
FFWCRP
TXC469-162200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT WED JUN 16 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 500 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN 5 MILES SOUTH OF VICTORIA...MOVING NORTHEAST AT 15 
MPH.

RADAR ESTIMATES OF 1 TO 3 INCHES OF RAINFALL...WITH ISOLATED AREAS 
OF NEAR 4 INCHES...HAVE FALLEN OVER THE LAST 3 HOURS.  COMBINED WITH 
THE ALREADY SATURATED GROUND AND CONTINUING HEAVY 
RAINFALL...LOCALIZED FLASH FLOODING IS EXPECTED.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2881 9717 2853 9697 2875 9670 2891 9681
          2904 9701

$$

MJ
1 follow-up statement
000 
WGUS74 KCRP 162109
FFSCRP
TXC469-162200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT WED JUN 16 2004

...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN VICTORIA
COUNTY UNTIL 500 PM CDT WEDNESDAY AFTERNOON...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING ACROSS THE 
SOUTHERN PORTIONS OF VICTORIA COUNTY. DOPPLER RADAR ESTIMATED 
RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES HAVE ALREADY OCCURRED ACROSS 
THE SOUTHERN PORTION OF THE COUNTY NEAR BLOOMINGTON.  AN ADDITIONAL 
1 TO 2 INCHES OF RAIN WILL BE POSSIBLE AS THESE THUNDERSTORMS SLOWLY 
PUSH SOUTHWARD INTO CALHOUN COUNTY.  FLOODED STREETS HAVE ALREADY 
BEEN REPORTED EARLIER IN THE CITY OF VICTORIA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.

LAT...LON 2891 9678 2875 9672 2855 9702 2880 9711

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:20 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 16, 2:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
220 PM CDT WED JUN 16 2004

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE TROF
EXTENDING FROM THE VALLEY INTO THE CENTRAL TEXAS COAST HAS HELPED TO
INCREASE CONVERGENCE THIS AFTERNOON OVER THE EASTERN THIRD OF THE
CWA.  HIGH BOUNDARY LAYER MOISTURE AND LACK OF CAP HAVE ALLOWED
STORMS TO BECOME WIDESPREAD ACROSS VICTORIA CROSSROADS REGION.  WITH
LOW FFG VALUES IN THIS AREA...WILL HAVE TO WATCH THE FLOODING
POTENTIAL DUE TO THE TRAINING ECHOES.  GOES SOUNDER SHOWS AN AREA 2
INCH PWATS OVER THE GULF OF MEXICO...MOVING TO THE NORTH-NORTHWEST.
THIS SHOULD BE PULLED TOWARD US TONIGHT AND MOVE ACROSS THE AREA
TOMORROW.  AS THE TROF DEPARTS...H85 WINDS WILL BECOME MORE
SOUTHERLY AND WILL LIKELY DEVELOP A WEAK CAPPING INVERSION OVER THE
WESTERN AREAS.  WILL KEEP POPS AT SLGT CHANCE TONIGHT FOR THE FAR
NORTHEASTERN COUNTIES AS UPPER-LOW MOVES OFF TO THE NORTHEAST AND
DAYTIME HEATING DIMINISHES.  COULD STILL SEE SOME STREAMER SHOWERS
DEVELOP FROM SPEED CONVERGENCE AS WINDS COME UP OVER THE WATERS
TONIGHT.  WILL KEEP SLGT CHANCE IN THE NORTHEAST THROUGH THE DAY
TOMORROW AS WELL AS SEA-BREEZE DRIVEN CONVECTION REMAINS A
POSSIBILITY...WITH THE BEST CHANCE AGAIN BEING OVER THE VICTORIA
AREA.  SUB-TROPICAL RIDGE THEN SETS UP OVER THE GULF COAST WITH DEEP
SOUTHEASTERLY FLOW BEGINNING BY THU NIGHT/FRI MORNING.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO INDICATE
RIDGE ACROSS SE U.S. AND NRN GULF BUILDING WEST INTO TEXAS AND NRN
MX INTO FRI AND THROUGH THE WEEKEND. GENERALLY DRY AND PERSISTENT
TEMP FORECAST IN ORDER OVER THE WEEKEND AND INTO THE EARLY PART OF
NEXT WEEK. VERY WEAK UPR LVL LOW FORECASTED TO MOVE NW OUT OF BAY OF
CAMPECHE TO JUST SOUTH OF BRO FRI AFTERNOON INTO EARLY SAT. SAT
AFTERNOON PWS PROGGED TO INCREASE BACK TO 1.8-1.9 ACROSS THE NE
COUNTIES. LOW ISOL POPS FROM PREVIOUS FORECAST LOOK GOOD FOR
POSSIBLE DIURNAL CONVECTION ALONG SEABREEZE SAT AFTERNOON OVER NE
COUNTIES. WEAK UPR LVL LOW SHOWN TO LIFT SLOWLY NNE THRU THE NW GULF
OF MX...WITH S TX ON WRN SIDE. WILL KEEP SUN AND MON DRY. LONG RANGE
GFS CONTINUING TO SHOW INCREASING MOISTURE TUE INTO WED AND S/W TROF
MOVING ACROSS TX ON WED. FOR NOW WILL ONLY INSERT ISOL POPS INTO
FORECAST FOR DAY SEVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI  76  93 75  93 74 / 10 10 00 00 00
VICTORIA        73  91 74  93 76 / 20 20 10 05 00
LAREDO          78 102 78 103 78 / 00 00 00 00 00
ALICE           75  96 74  96 74 / 10 10 00 00 00
ROCKPORT        77  90 78  90 78 / 10 20 05 00 00
COTULLA         74  99 74  99 74 / 00 00 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/MJ
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT WED JUN 16 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-162100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
517 AM CDT WED JUN 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH WEAK SURFACE
BOUNDARIES AND GENERATE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
VICTORIA CROSSROADS REGION AND NORTHERN PORTIONS OF THE COASTAL BEND
...AND ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN RIO
GRANDE PLAINS AND SOUTHERN PORTIONS OF THE COASTAL BEND TODAY.

SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND.

ISOLATED SHOWERS AND THUNDERSTORMS WILL REFORM OVER THE COASTAL
WATERS AFTER MIDNIGHT TONIGHT AND MOVE INLAND ACROSS THE NORTHERN
PORTIONS OF THE COASTAL BEND AND THE VICTORIA CROSSROADS REGION.
BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/TMT

In the hours before

Special weather statement, Jun 16, 2:00 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT WED JUN 16 2004

TXZ234-162000-
VICTORIA-
200 PM CDT WED JUN 16 2004

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS VICTORIA COUNTY THROUGH
300 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VICTORIA...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MISSION
VALLEY...VICTORIA...NURSERY...DACOSTA AND TELFERNER.

THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING PEA SIZE HAIL
WINDS GUSTING TO 30 TO 40 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH
RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR.

BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM.  AT 145 PM
CDT...THE GOLAID EMERGENCY MANAGER RELAYED A REPORT OF TWO BRIEF
FUNNEL CLOUDS NEAR COLETO CREEK RESERVOIR.  THESE FUNNELS ARE NOT
EXPECTED TO TOUCH THE GROUND...HOWEVER...MOVE AWAY FROM WINDOWS AND
TAKE COVER IF FUNNEL CLOUDS ARE OBSERVED.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

MJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:16 PM CDTFlash Flood WarningCRPBee89 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.